Pennsylvania, 2026Winter Storm and Winter Weather in Pennsylvania, March 16 to 17, 2026
March 16 to 17, 2026 · NWS PBZ · 10 events in 10 counties and zones
5 inches in Eastern Tucker County, WV.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light to moderate snow in a post-frontal, cold advection regime brought generally 3-5 inches of accumulation with as high as 8.5 inches in Eastern Tucker County, WV.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 16, 8:40 PM EST, 1 hour 20 minutes earlier. Its key messages:
- 1) Rain changes to snow later this afternoon/evening. Much colder with snow showers Tuesday. Winter Weather Advisory for the higher terrain. 2) Milder conditions later this week
Area forecast discussion, Mar 16, 8:40 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
940 PM EDT Mon Mar 16 2026
.WHAT HAS CHANGED...
A Winter Weather Advisory was expanded across all the ridges and
along the I-80 corridor through Tuesday as snow amounts trend
upwards.
&&
.KEY MESSAGES...
1) Rain changes to snow later this afternoon/evening. Much
colder with snow showers Tuesday. Winter Weather Advisory for
the higher terrain.
2) Milder conditions later this week
&&
.DISCUSSION...
KEY MESSAGE 1...
A strong cold front is crossing the area this afternoon, with
temperatures already plummeting behind the front. Rain will mix
with and change to snow later this afternoon as 850mb
temperatures quickly drop to around -10 deg C by this evening. A
secondary wave tracking NE through the upper level flow will
also bring an enhancement to the snow through the late afternoon
and evening hours. While ground temperatures remain warm,
snowfall rates of 0.5 to 1.0 in/hr roughly between 6-10pm this
evening should be enough to overcome this, producing at least a
coating in most places. This could create slick spots during the
evening commute though accumulation will be maximized on
elevated surfaces.
Additional snow showers are expected into the overnight and
Tuesday as an upper level trough crosses the region, and
terrain/lake enhancement occurs in wrly flow. Soundings indicate
favorable moisture and lapse rates in the dendritic growth zone
for accumulating snowfall, especially in the ridges. Snow squall
parameter also maxes out around 6-7 units Tuesday morning,
indicating we could see squalls through the morning and early
afternoon. These would produce localized enhancements of snow
totals.
Snowfall amounts trended up again with the 12z cycle, with
probabilities for at least an inch of snow reaching 75 percent
or greater across northern WV, and wrn PA. Those probabilities
decrease farther west. Interquartile ranges for the same area
generally range from 2-4 inches, and it is expected some may see
a localized 3+ inches under snow bands through Tuesday.
Probabilities for at least three inches are highest north of
I-80 and in the ridges. With upward trends and better confidence
in earlier accumulation this evening, have expanded the Winter
Weather Advisory across the I-80 corridor and all of the ridges
through Tuesday. Highest amounts are expected across Tucker
county, WV, where ridgetops may exceed 6 inches.
Snow showers should begin to taper off later Tuesday
afternoon/Tuesday evening as surface high pressure begins to
build across the region. Much colder temperatures are also
expected through the period, with highs generally only 25 to 30
deg on Tuesday.
KEY MESSAGE 2...
While the area is expected to remain under NW flow aloft,
gradually rising 500 mb heights should result in a gradual
warming trend through the end of the week. Individual shortwave
embedded in the flow will bring periodic, mainly rain, chances
to the region from mid to late week.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
A 20-40% probability of IFR and below will continue through
midnight with ongoing snow showers across the region. Although
widespread snow is likely to have ended after, scattered snow
is likely to continue into Tuesday as cold upper troughing
crosses the region. Latest guidance gives a 50-70% chance of
MVFR cigs persisting through the day on Tuesday as cold air
stratocu remains in place. Winds will remain gusty as the
boundary layer remains well mixed, with W to WNW gusts reaching
30 knots at times through the TAF period.
Outlook...Dry and mainly VFR weather is expected Wednesday.
A weakening disturbance will likely weaken upstream in the Ohio
Valley with clouds but the snow with the system will struggle to
make it into upper Ohio River valley Wednesday night. Light
precipitation changes and perhaps restrictions are possible
Thursday and Friday but precipitation would likely fall as rain
if it does occur.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until midnight EDT tonight for PAZ013-
014-020>022-029-031-073-075.
Winter Weather Advisory until 5 PM EDT Tuesday for PAZ007>009-
015-016-074-076>078.
OH...Winter Weather Advisory until midnight EDT tonight for OHZ040-
041-049-050-059-069.
WV...Winter Weather Advisory until midnight EDT tonight for
WVZ001>004-012-021-509.
Winter Weather Advisory until 5 PM EDT Tuesday for WVZ510>514.
Wind Advisory until 2 AM EDT Tuesday for WVZ514.
&&
DISCUSSION...WM/Rackley
AVIATION...Shallenberger/88Hazardous weather outlook, Mar 16, 6:20 PM EST, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
720 PM EDT Mon Mar 16 2026
PAZ007>009-015-016-074-076>078-WVZ510>513-172330-
Mercer-Venango-Forest-Clarion-Jefferson PA-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Indiana-Higher Elevations of Indiana-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
720 PM EDT Mon Mar 16 2026
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY...
This Hazardous Weather Outlook is for western Pennsylvania and
northern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ040-041-049-050-059-069-PAZ013-014-020>022-029-031-073-075-
WVZ001>004-012-021-509-172330-
Carroll-Columbiana-Harrison-Jefferson OH-Belmont-Monroe-Lawrence-
Butler-Beaver-Allegheny-Armstrong-Washington-Greene-Westmoreland-
Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
720 PM EDT Mon Mar 16 2026
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
WVZ514-172330-
Eastern Tucker-
720 PM EDT Mon Mar 16 2026
...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY...
This Hazardous Weather Outlook is for northern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ039-048-057-058-068-172330-
Tuscarawas-Coshocton-Muskingum-Guernsey-Noble-
720 PM EDT Mon Mar 16 2026
This Hazardous Weather Outlook is for east central Ohio.
.DAY ONE...Tonight.
Additional accumulation of an inch or so is expected before snow
tapers off this evening. Roads may become slick as accumulation
starts on pavement.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
CL
In the hours before
Local storm report, Mar 16, 8:28 PM EST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
928 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM Snow 1 N Carnot-Moon 40.53N 80.22W
03/16/2026 M5.2 Inch Allegheny PA Official NWS Obs
Event total snowfall.
&&Local storm report, Mar 16, 8:38 PM EST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
938 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Snow 2 S Brookhaven 39.58N 79.89W
03/16/2026 M2.0 Inch Monongalia WV Amateur Radio
0900 PM Snow 1 SW Reedsville 39.50N 79.82W
03/16/2026 M3.5 Inch Preston WV Amateur Radio
0900 PM Snow 1 ESE Star City 39.66N 79.97W
03/16/2026 M3.0 Inch Monongalia WV Amateur Radio
0900 PM Snow 7 ESE Rowlesburg 39.33N 79.55W
03/16/2026 E3.5 Inch Preston WV Amateur Radio
0900 PM Snow Brookhaven 39.61N 79.88W
03/16/2026 M2.5 Inch Monongalia WV Amateur Radio
0900 PM Snow Cheat Lake 39.67N 79.85W
03/16/2026 M2.0 Inch Monongalia WV Amateur Radio
&&Local storm report, Mar 16, 9:13 PM EST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1013 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM Snow 2 W Plum 40.49N 79.78W
03/16/2026 M5.0 Inch Allegheny PA Public
0943 PM Snow 1 NW Washington 40.19N 80.25W
03/16/2026 M4.5 Inch Washington PA Public
0944 PM Snow 4 W Lawson Heights 40.30N 79.46W
03/16/2026 M4.5 Inch Westmoreland PA Public
0935 PM Snow 2 NE Waynesburg 39.93N 80.17W
03/16/2026 M4.4 Inch Greene PA Public
0945 PM Snow 1 SE Millvale 40.46N 79.97W
03/16/2026 M4.2 Inch Allegheny PA Public
0937 PM Snow 2 E Finleyville 40.25N 79.97W
03/16/2026 M4.1 Inch Washington PA Public
0951 PM Snow Ellwood City 40.87N 80.29W
03/16/2026 M3.9 Inch Lawrence PA Public
0938 PM Snow 2 W Mount Oliver 40.42N 80.01W
03/16/2026 M3.7 Inch Allegheny PA Public
0912 PM Snow 2 SE Versailles 40.29N 79.81W
03/16/2026 M3.5 Inch Allegheny PA Public
0918 PM Snow 1 NE Upper Saint Clair 40.35N 80.07W
03/16/2026 M3.5 Inch Allegheny PA Public
0851 PM Snow 1 E Adamsburg 40.31N 79.63W
03/16/2026 M3.0 Inch Westmoreland PA Public
0941 PM Snow 1 SW South Greensburg 40.27N 79.55W
03/16/2026 M3.0 Inch Westmoreland PA Public
0919 PM Snow Bellaire 40.02N 80.74W
03/16/2026 E2.4 Inch Belmont OH Public
&&
FrazierLocal storm report, Mar 16, 9:27 PM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1027 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM Snow 2 SE Millvale 40.46N 79.95W
03/16/2026 E3.5 Inch Allegheny PA Public
&&
JFLocal storm report, Mar 16, 9:29 PM EST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1029 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM Snow 2 NW Cheat Lake 39.69N 79.87W
03/16/2026 E3.5 Inch Monongalia WV Public
&&
JFLocal storm report, Mar 16, 9:31 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1031 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM Snow 3 N Fernway 40.74N 80.12W
03/16/2026 E3.5 Inch Butler PA NWS Employee
&&
JFWinter Weather, Armstrong
- When
- March 16, 10:00 PM EST
- Where
- Armstrong forecast zone
- Reported by
- Public
- Coordinates
- 40.812, -79.464 (the zone’s center; the record gives no point)
Accumulation ranging from 2-4 inches with the highest amount of 4 inches reported by the public 3 miles northwest of West Lebanon.
Winter Weather, Butler
- When
- March 16, 11:00 PM EST
- Where
- Butler forecast zone
- Reported by
- Public
- Coordinates
- 40.912, -79.913 (the zone’s center; the record gives no point)
Accumulation ranging from 3-5 inches with the highest amount of 5.3 inches reported by the public 1 mile southeast of Fox Run.
Winter Weather, Westmoreland
- When
- March 16, 11:00 PM EST
- Where
- Westmoreland forecast zone
- Reported by
- Public
- Coordinates
- 40.311, -79.467 (the zone’s center; the record gives no point)
Accumulation ranging from 2-4 inches with the highest amount of 4.7 inches reported by the public in New Stanton.
Winter Storm, Clarion
- When
- March 17, 7:00 AM EST
- Where
- Clarion forecast zone
- Reported by
- Public
- Coordinates
- 41.192, -79.421 (the zone’s center; the record gives no point)
Accumulation ranging from 3-6 inches with the highest amount of 7 inches reported by the public 5 miles north-northwest of Corsica.
Winter Storm, Allegheny
- When
- March 17, 7:20 AM EST
- Where
- Allegheny forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
Accumulation ranging from 2-5 inches with the highest amount of 7.5 inches reported by a trained spotter 3 miles east of Curtisville.
Winter Weather, Fayette Ridges
- When
- March 17, 7:21 AM EST
- Where
- Fayette Ridges forecast zone
- Reported by
- Public
- Coordinates
- 39.920, -79.647 (the zone’s center; the record gives no point)
Accumulation ranging from 3-5 inches with the highest amount of 5.1 inches reported by the public 4 miles northwest of Ohiopyle.
Winter Weather, Jefferson
- When
- March 17, 7:40 AM EST
- Where
- Jefferson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.128, -78.999 (the zone’s center; the record gives no point)
Accumulation ranging from 1-3 inches with the highest amount of 3 inches reported by a trained spotter in Brookville.
Winter Weather, Beaver
- When
- March 17, 8:12 AM EST
- Where
- Beaver forecast zone
- Reported by
- Public
- Coordinates
- 40.682, -80.349 (the zone’s center; the record gives no point)
Accumulation ranging from 3-5 inches with the highest amount of 5 inches reported by the public 1 mile west-southwest of Ohioville.
Winter Weather, Indiana County
- When
- March 17, 9:12 AM EST
- Where
- Indiana County forecast zone
- Reported by
- Public
- Coordinates
- 40.652, -79.087 (the zone’s center; the record gives no point)
Accumulation ranging from 1-2 inches with the highest amount of 2.4 inches reported by the public 2 miles east-northeast of Clymer.
Winter Weather, Mercer
- When
- March 17, 9:54 AM EST
- Where
- Mercer forecast zone
- Reported by
- Public
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Accumulation ranging from 3-5 inches with the highest amount of 5.5 inches reported by the public 2 miles north-northeast of Fredonia.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, March 16 to 21, 20261 death · 22 events
- Tornadoes and Damaging Winds in Georgia, March 16, 2026$179,000 · EF0 · 105 events
- Tornado and Damaging Winds in Maryland, March 16, 2026$515,000 · EF0 · 51 events
- Damaging Winds in North Carolina, March 16, 20261 injured · $225,000 · 51 kt wind · 42 events
- Damaging Winds in Virginia, March 16, 2026$198,000 · 61 kt wind · 44 events
- Damaging Winds in Florida, March 16, 2026$384,000 · 59 kt wind · 30 events
- Hail and Damaging Winds in Florida, March 16, 2026$520,000 · 1 in hail · 20 events
- Damaging Winds in Virginia, March 16, 2026$72,000 · 59 kt wind · 28 events
- Damaging Winds and Strong Wind in West Virginia, March 16, 2026$43,000 · 50 kt wind · 37 events
- High Wind and Strong Wind in New York, March 16 to 17, 2026$140,000 · 50 kt wind · 9 events
- Tornado and Damaging Winds in Delaware, March 16, 20261 injured · EF1 · 29 events
- Damaging Winds in New Jersey, March 16, 202658 kt wind · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320556, 1320558, 1320564, 1320559, 1320555, 1320560, 1320562, 1320557, 1320561, 1320563.